We pride ourselves on having the friendliest
and most welcoming forums for moms and moms to be! Please take a moment
for free so you can be a part of our growing community of mothers.
If you have any problems registering please drop an email to email@example.com.
Our community is moderated by our moderation team so you won't see spam or offensive messages posted on our forums. Each of our message boards is hosted by JustMommies hosts, whose names are listed at the top each board. We hope you find our message boards friendly, helpful, and fun to be on!
and why my HR has been going up at night and having anxiety attacks!
I have been on 25mg of atenolol in the morning and 14.5mg at night for about 8 months now. Atenolol causes low birth weight, so I stopped taking the 14.5 at night to lessen the chances (I was only on the 14.5 so I feel decent when I wake up in the morning)
WELL....4 days after I stopped, I started feeling anxious and sad and sunday night, I had a REALLY bad anxiety attack with a high heart rate. I took a 14.5 to lower my HR a little. About 1/2 hr later I felt better....I just thought my anxiety attack ended. I started to feel VERY sick tonight at about 7 (VERY tired, scared, anxious, higher heart rate, shakey) and popped another 14.5. 1/2 hr later I feel GREAT.
SOOOOO....my final Dx is I was having withdrawls from lowering my dosage. I didnt think lowering it by 14.5 (its just a half of a tab) would make such a problem. WOW!!!
SO this is GREAT news! No "unstudied" SSRIs!!!
Im going to call my OB tomarrow and tell him. YEAY!
They arnt addicting like Xanax, or caffine, or ciggarettes....
They change the beta receptors in muscles and in the brain. It also blocks adrenelin from reaching the heart. So you need to gradually lower your dose over a long period of time to give your body a chance to change everything back to where it can communicate again.
If you just stop completely, you can have a severe drop in blood pressure, and a heart attack (cause your body cant communicate correctly with your brain) and severe anxiety (cause you get this RUSH of adrenelin to a heart that has backward recptors).
The withdrawl symptoms are just your body changing everything and adjusting. I could prolly handle it if Im not pregnant, but pregnancy makes my condition I am treating worse, so worse withdrawl symptoms.